New Jersey, 2011Flash Flood in New Jersey, June 17, 2011
June 17, 2011 · NWS OKX · 1 event in 1 county or zone
Scattered thunderstorms produced heavy rainfall, which caused isolated flash flooding in Bergen County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced heavy rainfall, which caused isolated flash flooding in Bergen County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 17, 3:58 PM EST, 57 minutes earlier.
Area forecast discussion, Jun 17, 3:58 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT FRI JUN 17 2011
.SYNOPSIS...
A WEAK LOW PRES SYSTEM WILL MOVE SLOWLY ACROSS THE AREA TONIGHT. A TROUGH
OF LOW PRESSURE WILL FORM FROM THE MID ATLANTIC STATES NORTHEAST ACROSS
NEW ENGLAND SATURDAY AFTERNOON. ANOTHER LOW WILL PASS SOUTH OF THE AREA
SUNDAY FOLLOWED BY YET ANOTHER LOW FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 4:30 PM...NARROW BANDS OF HEAVY SHOWERS AND TSTMS CONTINUE TO DEVELOP
AND ROTATE AROUND THE APPROACHING UPPER LVL LOW PRES SYSTEM.
THE MAIN HAZARDS INCLUDE TORRENTIAL RAIN...HAIL...WIND GUSTS UP TO
50 MPH AND FREQUENT LIGHTNING.
A FEW CELLS HAVE PULSED AND PRODUCED ISOLATED SEVERE WEATHER.
CONVECTION WILL GRADUALLY DISSIPATE TOWARD SUNSET AND SLOWLY
ADVECT EST ACROSS THE REGION.
ALTHOUGH NOT INCLUDED IN OUR OVERNIGHT FORECAST...THERE IS A POTENTIAL
FOR AREAS OF FOG AND STRATUS CLOUDS DEVELOPING AROUND MIDNIGHT AS SURFACE
WINDS DECOUPLE FROM THE UPPER FLOW WITH RESIDUAL LOW LVL MOISTURE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...A THERMAL TROUGH OF LOW PRES IS FORECAST TO DEVELOP ALONG
THE LEE SIDE OF THE APPALACHIANS. THERE MIGHT BE JUST ENOUGH LOW LVL
MOISTURE AND LIFT TO PRODUCE ISOLATED OR WIDELY SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EVENING...PERHAPS EVEN ALONG SEA BREEZE
FRONTS. A 20 PCT POP WAS INCLUDED IN OUR FCST FOR THIS.
SAT NIGHT...CLOUDS WILL INCREASE WITH THE APPROACH OF A LOW PRES SYS
MVG ALONG A COLD FRONT S OF THE LOCAL AREA.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT WILL REMAIN SOUTH OF THE AREA ON SUNDAY. AN AREA OF LOW
PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONTAL BOUNDARY AND TREK
EASTWARD. THERE IS A GOOD DEAL OF UNCERTAINTY WITH TIMING AND
PLACEMENT OF THIS LOW. BOTH NAM AND GFS KEEP THE REGION DRY...BUT
THE ECMWF KEEPS CLIPS THE SOUTHERN FRINGES OF THE CWA WITH SOME
RAINFALL. THE LATEST ECMWF PUSHED THE PRECIPITATION FIELD A BIT
FURTHER SOUTH. WENT WITH SLIGHT CHANCE POPS...BUT THIS MAY BE TOO
HIGH GIVEN THE TREND. NO MENTION OF THUNDER AS WE ARE ON THE
NORTHERN EDGE OF THE LOW...AND DID NOT NOTICE MUCH IN THE WAY OF
INSTABILITY.
THEREAFTER...AREA SHOULD REMAIN DRY THROUGH 00Z ON TUESDAY. GFS
DEVELOPS A WEAK UPPER LEVEL TROUGH AND WEAK SURFACE LOW THAT
APPROACHES THE AREA TUESDAY AFTERNOON INTO TUESDAY EVENING...MOVING
THROUGH THE AREA OVERNIGHT TUESDAY...WITH PRECIPITATION BEGINNING
BETWEEN 18Z AND 00Z. AGAIN THERE IS UNCERTAINTY WITH THIS FEATURE AS
THE ECMWF LAGS THE SURFACE LOW BEHIND...NOT BRINGING ANY PRECIP INTO
THE REGION UNTIL AFTER 00Z ON TUESDAY.
A WARM FRONT MOVES THROUGH WEDNESDAY NIGHT...WARM AND HUMID
CONDITIONS ARE EXPECTED ON THURSDAY WITH DEW POINTS RISING INTO THE
UPPER 60S AS WE BECOME WARM SECTORED. IT WILL REMAIN UNSETTLED
THROUGH SATURDAY AS A SLOW MOVING COLD FRONT APPROACHES THE
REGION...THOUGH POPS WERE KEPT BELOW 40 PERCENT. MENTIONED A CHANCE
FOR THUNDER FROM WEDNESDAY ON AS THE WARM FRONT WILL PROVIDE
LIFT...AND LAPSE RATES STEEPEN.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS
PORTIONS OF THE AREA. THESE SHOWERS WILL CONTINUE TO MOVE IN A
NORTHEAST DIRECTION. BECAUSE THESE STORMS ARE SCATTERED IN
NATURE...IT IS DIFFICULT TO TIME ANY OF THESE CELLS REACHING ANY
OF THE AREA TERMINALS. THEREFORE...WILL CARRY A CB GROUP
EVERYWHERE WITH SHRA IN THE TAFS.
ANY SHOWERS AROUND THE AREA WILL GRADUALLY DIMINISH AROUND 00Z OR
SO. MAINLY VFR TONIGHT...BUT PATCHY GROUND FOG POSSIBLE LATE
TONIGHT WITH LIGHT WINDS AND ABUNDANT MOISTURE.
SOUTHERLY WINDS OF 10 TO 15 KT...VEER TO SW AND LIGHTEN THIS
EVENING WITH FRONT APPROACH...THEN LIGHT WSW LATE.
WEST TO NORTHWEST WINDS ARE EXPECTED TOMORROW WITH SPEEDS BETWEEN
8 AND 15 KT. DRY WEATHER IS EXPECTED WITH VFR CONDITIONS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
OUTLOOK FOR 18Z SAT THROUGH WED...
SAT...BRIEF SUB-VFR POSSIBLE IN ANY LATE DAY OR EARLY EVENING
ISOLD/SCT SHOWERS/TSTMS.
SUNDAY-MON MORNING...VFR.
MONDAY AFTERNOON/NIGHT...SUB VFR POSSIBLE IN RAIN.
TUES/WED...VFR
&&
.MARINE...
THE SMALL CRAFT ADVISORY FROM FIRE ISLAND INLET EAST WAS EXTENDED UNTIL
MIDNIGHT BASED ON CURRENT AND NEAR TERM WAVE FORECASTS.
OTHERWISE...WINDS AND WAVES ARE FORECAST TO REMAIN BELOW SMALL CRAFT
ADVISORY LIMITS THROUGH AT LEAST WEDNESDAY.
&&
.HYDROLOGY...
THROUGH EARLY TONIGHT...RAINFALL DISTRIBUTION WILL BE HIGHLY VARIABLE
WITH SOME AREAS RECEIVING LESS THAN ONE TENTH OF AN INCH AND OTHER
AREAS RECEIVING UP TO 2 INCHES.
URBAN FLASH FLOODING IS POSSIBLE THROUGH EARLY TONIGHT WITH THE
HEAVIEST BANDS OF SHOWERS AND TSTMS ROTATING AROUND THE UPPER LOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JP
AVIATION...BC
MARINE...GC
HYDROLOGY...GCHazardous weather outlook, Jun 17, 4:08 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT FRI JUN 17 2011
ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-182115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
508 PM EDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL PRODUCE TORRENTIAL RAIN...HAIL...GUSTY WINDS
AND FREQUENT LIGHTNING THROUGH EARLY TONIGHT WITH THE APPROACH OF
A WEAKENING FRONT. A FEW STORMS COULD PRODUCE SEVERE HAIL OR WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL
WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED. REMEMBER TO REPORT HAIL SIZES COMPARED
TO COIN SIZES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 17, 3:12 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT FRI JUN 17 2011
NYZ075-176>179-172115-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-SOUTHERN QUEENS-
412 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...NASSAU AND
QUEENS COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKAWAY BEACH...AND MOVING NORTHEAST AT 15
MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4056 7392 4057 7392 4060 7380 4063 7376
4065 7381 4063 7392 4062 7388 4059 7388
4060 7391 4057 7399 4060 7402 4081 7380
4080 7376 4088 7372 4085 7366 4091 7363
4077 7344 4072 7344 4058 7367 4059 7374
DSWSpecial weather statement, Jun 17, 3:41 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT FRI JUN 17 2011
NJZ006-104>108-NYZ072>074-176-172130-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
441 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN UNION...ESSEX...
HUDSON...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND) AND
SOUTHEASTERN BERGEN COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR ELIZABETH...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4081 7435 4084 7418 4081 7413 4086 7411
4089 7392 4082 7378 4080 7391 4079 7393
4079 7387 4079 7386 4074 7395 4078 7394
4058 7420 4062 7419 4063 7420 4059 7421
4059 7426 4073 7438
DSWSpecial weather statement, Jun 17, 3:51 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EDT FRI JUN 17 2011
NJZ004-006-103>106-NYZ069>073-172145-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-
451 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...
NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALDWELL...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR BLOOMFIELD BY 500 PM.
6 MILES NORTHWEST OF LYNDHURST BY 510 PM.
NEAR PASSAIC BY 515 PM.
NEAR PATERSON BY 520 PM.
NEAR HAWTHORNE BY 525 PM.
NEAR HACKENSACK BY 535 PM.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4086 7432 4087 7434 4089 7434 4091 7431
4090 7428 4092 7428 4116 7378 4097 7365
4095 7366 4094 7370 4093 7371 4088 7377
4087 7378 4071 7427 4071 7432 4079 7438
DSWSpecial weather statement, Jun 17, 4:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT FRI JUN 17 2011
CTZ005-006-172145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
516 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4164 7293 4157 7294 4156 7286 4158 7285
4156 7282 4158 7280 4158 7275 4131 7332
4146 7347 4151 7338 4148 7334 4151 7333
4152 7317 4156 7316 4157 7310 4164 7302
4165 7298
DSWSpecial weather statement, Jun 17, 4:30 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT FRI JUN 17 2011
NJZ004-006-103>107-NYZ069-071>073-172230-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN
ESSEX-WESTERN UNION-
530 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...
NEW YORK (MANHATTAN)...NORTHWESTERN UNION...PASSAIC...ROCKLAND AND
SOUTHERN WESTCHESTER COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLBURN...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7437 4079 7437 4086 7432 4088 7434
4091 7430 4090 7428 4092 7429 4112 7399
4102 7389 4100 7390 4101 7388 4090 7377
4069 7422 4070 7426 4066 7429 4062 7436
4069 7444
DSWSpecial weather statement, Jun 17, 4:48 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
548 PM EDT FRI JUN 17 2011
NYZ078-080-179-172245-
NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
548 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN NASSAU AND SUFFOLK
COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARMINGDALE TO
MASSAPEQUA TO 6 MILES SOUTH OF WANTAGH TO 6 MILES SOUTHEAST OF LIDO
BEACH...OR ALONG A LINE EXTENDING FROM FARMINGDALE TO MASSAPEQUA TO 6
MILES SOUTH OF MASSAPEQUA TO 8 MILES SOUTHEAST OF FREEPORT...AND
MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4059 7356 4064 7338 4066 7340 4064 7355
4075 7355 4092 7325 4091 7323 4093 7316
4097 7316 4097 7288 4081 7296 4070 7316
4071 7323 4065 7339 4064 7338 4066 7323
4062 7330 4063 7331
DSWFlash Flood, Bergen
- When
- June 17, 4:55 PM EST to 5:05 PM EST
- Where
- Bergen County, 1.03 mi ESE of East Paterson to 1.05 mi WSW of Rochelle Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.897, -74.101
The intersection of Fifth St. and Victor St. in Saddle Brook was impassible due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, June 17 to 18, 2011$163 million · 52 kt wind · 11 events
- Rip Current in Texas, June 17, 20111 death · 1 event
- Hail and Damaging Winds in Kansas, June 17 to 18, 20112.75 in hail · 60 events
- Hail and Damaging Wind in Ohio, June 17, 2011$101,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Maryland, June 17, 2011$54,000 · 1 in hail · 13 events
- Damaging Winds in Maryland, June 17, 2011$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 17, 2011$56,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 2011$6,000 · 2 in hail · 22 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 20112 in hail · 22 events
- Hail and Damaging Winds in Illinois, June 17, 2011$19,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 17, 2011$6,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Ohio, June 17, 2011$4,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328710.